Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have bronchitis. Done medical check up. High eosinophil count. Reason, side effects, and treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 920 Questions
I have done my medical check up my eosinophilia count is 17%, could you please advice the reason, side effect & treatment

I am suffering from Bronchitis for past 5 years
medical check was done last week received today...
Posted Mon, 17 Sep 2012 in Lung and Chest disorders
Answered by Dr. Shashi Dangwal 58 minutes later

Thanx for posting your query on XXXXXXX

There are many causes for eosinophillia, commonest being allergic conditions like asthma, allergic bronchitis, hay fever etc, drug allergies and parasitic infestation. Beside these, it can also be seen in some malignancies, collagen vascular diseases and other autoimmune disorders.

The symptoms and treatment of eosinophillia are those of underlying disease.
In your case it appears to be due to allergy as you are suffering from bronchitis which in my opinion is allergic in nature or even asthma.

The treatment of eosinophillia is that of underlying cause so you have to take care of your bronchitis. Follow the following steps:

1. You should get a PFT done.
2. You should also get a chest xray done to ensure that there is no other pathology.
3. Deworm yourself.
4. Start taking a tablet of montair lc, inhalers like seroflo and duolin.
5. If symptoms persist take a short course of oral steroids .

I`m sure with these measures you will start feeling better.
If there are any more queries, i`ll be pleased to answer them.
Above answer was peer-reviewed by
Follow-up: Have bronchitis. Done medical check up. High eosinophil count. Reason, side effects, and treatment? 53 minutes later
1. PFT is what
2. I have done chest xray thats normal
3. How to deworm self
4. I take theoasthalin tablet if intensity is high otherwise asthaline syrup
5. I am suffering for past 5 years, had done 3 yr homeopathic course & 1 yr ayurvedic course, however no use, hence stopped, currently not undergoing any treatment, could you suggest which oral steroids you are referring
Answered by Dr. Shashi Dangwal 5 hours later

Answers to your questiona are as given below:

PFT is Pulmonary Function Test done to diagnose asthma and COPD.

Take a tablet of zentel 400mgm at night for 3 days consequetively to deworm yourself.

Normally for allergic conditions like bronchitis and asthma, inhaler form of medicines are preferred to minimize the side effects. Tablet form of theoasthalin can cause palpitations, tremors etc. You may take asthalin inhaler for immediate relief but for long term control you will have to take seroflo or any other inhaler containing combination of long acting beta agonist and long acting steroid. 2 puffs can be inhaled twice a day.

Prednisolone is a steroid which is available as oral tablets. You can take 20 mgm of prednisolone once a day for 5 to 7 days. Take a tablet of pantaprazole 40 mgm once a day to counter gastric irritation that may occur with prednisolone.

Follow these measures and i`m sure you will feel better.

Take care.

Above answer was peer-reviewed by
Follow-up: Have bronchitis. Done medical check up. High eosinophil count. Reason, side effects, and treatment? 3 days later
The Dr who has done medical check ..suggested to have Hetrazan for 15 days
Answered by Dr. Shashi Dangwal 7 hours later

As mentioned by me earlier also, eosinophilia in your case is a result of the allergy you are suffering from and it`s not the disease by itself.

You do not require any treatment for it as such and it will come down as your allergy is controlled. Steroids(Prednisolone) will help in tackiling your allergy which will help in your bronchitis symptoms and eosinophilia may also come down.

Hetrazan is mainly used in filariasis and tropical pulmonary eosinophilia but some physician do try it in peripheral eosinophilia as is the case with you. You may try it.

Above answer was peer-reviewed by
Follow-up: Have bronchitis. Done medical check up. High eosinophil count. Reason, side effects, and treatment? 7 days later

5 yrs back I used inhaler, but it does not give any relief, hence started taking asthaline tablets and now theo asthaline.

Tremors that your referring , my hands are shaky, I cant hold anything firmly in my hand.

Could you please advice

Answered by Dr. Shashi Dangwal 4 hours later

I do not know which inhaler you used 5 yrs back which was not effective but i suggest you try to seroflo and duolin inhaler.

Tremors are because of asthalin tablet that you are taking. You should stop it as soon as possible.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor